Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 25, 2022, 2:40 AM CDT for 9 counties in Illinois; 17 counties in Missouri. It took effect at Apr 26, 2022, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2022, 2:40 AM CDT (07:40 UTC)
- In effect from
- Apr 26, 2022, 1:00 AM CDT
- Expired
- Apr 26, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 26 counties
Bond County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS73 KLSX 250740 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 240 AM CDT Mon Apr 25 2022 ILZ095-096-MOZ018-019-026-027-252245- /O.NEW.KLSX.FZ.W.0004.220426T0600Z-220426T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 240 AM CDT Mon Apr 25 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-097>099-MOZ034>036-041-042-047-048-050>052-252245- /O.NEW.KLSX.FR.Y.0003.220426T0600Z-220426T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Pike IL- Calhoun IL-Jersey IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Columbia, Pittsfield, Mexico, Litchfield, Bowling Green, Jefferson City, Vandalia, and Fulton 240 AM CDT Mon Apr 25 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, and northeast Missouri. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Britt
4 follow-up statements
027 WWUS73 KLSX 251948 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 248 PM CDT Mon Apr 25 2022 ILZ095-096-MOZ018-019-026-027-261100- /O.CON.KLSX.FZ.W.0004.220426T0600Z-220426T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 248 PM CDT Mon Apr 25 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ100-MOZ049-059>062-072-073-261100- /O.EXA.KLSX.FR.Y.0003.220426T0600Z-220426T1300Z/ Madison IL-Osage MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Crawford MO-Washington MO- Including the cities of Saint Charles, Alton, Union, Washington, Sullivan, and Edwardsville 248 PM CDT Mon Apr 25 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In Missouri, Osage MO, Crawford MO, Franklin MO, Gasconade MO, Saint Charles MO, Warren MO and Washington MO Counties. In Illinois, Madison IL County. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-097>099-MOZ034>036-041-042-047-048-050>052-261100- /O.CON.KLSX.FR.Y.0003.220426T0600Z-220426T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Pike IL- Calhoun IL-Jersey IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Callaway MO-Montgomery MO-Lincoln MO- Including the cities of Columbia, Pittsfield, Mexico, Litchfield, Bowling Green, Jefferson City, Vandalia, and Fulton 248 PM CDT Mon Apr 25 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, and northeast Missouri. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maples
308 WWUS73 KLSX 260136 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 836 PM CDT Mon Apr 25 2022 ILZ095-096-MOZ018-019-026-027-261300- /O.CON.KLSX.FZ.W.0004.220426T0600Z-220426T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 836 PM CDT Mon Apr 25 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-097>100-MOZ034>036-041-042-047>052-059>062-072- 073-261300- /O.CON.KLSX.FR.Y.0003.220426T0600Z-220426T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Crawford MO-Washington MO- Including the cities of Columbia, Saint Charles, Pittsfield, Alton, Litchfield, Washington, Mexico, Bowling Green, Jefferson City, Edwardsville, Union, Sullivan, Vandalia, and Fulton 836 PM CDT Mon Apr 25 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * WHAT...The temperature will fall into the mid 30s overnight with the potential for frost to form on exposed surfaces. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, and northeast Missouri. * WHEN...From 1 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
902 WWUS73 KLSX 260835 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 335 AM CDT Tue Apr 26 2022 ILZ095-096-MOZ018-019-026-027-261300- /O.CON.KLSX.FZ.W.0004.000000T0000Z-220426T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 335 AM CDT Tue Apr 26 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...In Missouri, Knox MO, Lewis MO, Marion MO and Shelby MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-097>100-MOZ034>036-041-042-047>052-059>062-072- 073-261300- /O.CON.KLSX.FR.Y.0003.000000T0000Z-220426T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Crawford MO-Washington MO- Including the cities of Columbia, Saint Charles, Pittsfield, Alton, Litchfield, Washington, Mexico, Bowling Green, Jefferson City, Edwardsville, Union, Sullivan, Vandalia, and Fulton 335 AM CDT Tue Apr 26 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, and northeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
524 WWUS73 KLSX 261251 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 751 AM CDT Tue Apr 26 2022 ILZ095-096-MOZ018-019-026-027-261400- /O.EXP.KLSX.FZ.W.0004.000000T0000Z-220426T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Hannibal, Mount Sterling, and Quincy 751 AM CDT Tue Apr 26 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat has ended. $$ ILZ058>060-064-065-097>100-MOZ034>036-041-042-047>052-059>062-072- 073-261400- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-220426T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Crawford MO-Washington MO- Including the cities of Columbia, Saint Charles, Pittsfield, Alton, Litchfield, Washington, Mexico, Bowling Green, Jefferson City, Edwardsville, Union, Sullivan, Vandalia, and Fulton 751 AM CDT Tue Apr 26 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat has ended. $$ Elmore
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 24, 10:42 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 24, 10:42 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1042 PM CDT Sun Apr 24 2022 .SHORT TERM... (Through Late Monday Night) Issued at 254 PM CDT Sun Apr 24 2022 The main issue will be the convective potential this afternoon into early this evening. There is also the potential for locally heavy rain with additional activity that moves through overnight. Early this morning, scattered showers dotted the landscape in a general north/south orientation, weakening and decreasing in coverage from mid to late morning. This activity ran along and ahead of a cold front and remnant outflow from last night's thunderstorms which initially developed over the eastern Plains. This frontal boundary extended well south of an occluded surface low that now resides over the Upper Midwest. Though the initial showers did not have much an impact themselves, the resulting cloud cover that shrouded the region through much of the day has limited surface instability this afternoon. There have been some breaks in the cloud cover ahead of the front but sunshine has been limited. Visible satellite shows broken/overcast skies running from the Great Lakes southwestward through central Illinois and southeast sections of Missouri. Surface analysis shows the cold front has made steady but slow progress to the southeast through the day, but in the last couple of hours there has been a hint that the boundary is stalling or even attempting to return north. Surface temperatures over southeast and east-central Missouri and southwest Illinois are in the mid to upper 70s with dewpoints in the low-60s. Winds veer to the west over central Missouri, where temperatures fall into the 50s and dewpoints drop into the upper 30s/low-40s. Latest trends show the cold front has slowed up considerably with even a hint that it may be meandering slightly north. Though activity was expected along the front, SPC mesoanalysis hasn't been that impressive regarding concerns for severe thunderstorms. Warmth and moisture are in place, along with effective shear of 40-45 knots. The limiting factors have been the forcing with the slow/stalling boundary and mid-level lapse rates that have been conditionally unstable at best. This was proven in the earlier isolated/scattered showers and thunderstorms that prompted the severe thunderstorm watch. Each exhibit brief periods of promise, showing weak rotation 100-150 SRH along the boundary, but had little upward vertical growth to reach their full potential. As we continue to work through the remainder of the afternoon/evening, the threat for severe weather seems to be waning, mainly with the lack of forcing, weakening lapse rate and lessening threat for instability to recover with lowering sun angle. Additionally, showers and thunderstorm well to the southwest continue to throw "debris clouds" to the northeast, which may only continue to inhibit further potential. Marginally severe hail and wind seem to be the greatest threat. However, soundings depict long, narrow CAPE, which doesn't support much in the way of hail, especially with the meager mid- level lapse rate of around 6.5C. Thinking is that the severe threat, while not zero, is beginning to diminish quickly with each passing hour. The suite of hi-res guidance and HREF paintball plots lend confidence to additional showers and an embedded thunderstorm this evening into the overnight period. I believe we will transition from a strong to severe thunderstorm threat to a localized heavy rain threat. Then, there are even caveats to this, too. While PWATs are progged to be in the 1.4-1.8" range, when surface flow is overlaid with mean mid-level flow, parallel flow is spatially and temporally limited in scope. It looks like there will be an uptick in activity as an upper level shortwave pushes northeast overhead and the surface boundary slow sags south. How far the front makes it south will be key in just how much residence time there is for locally heavy rain to train. As limited as this is, the greatest chances for heavy rain still look to line up over southeast Missouri and southwest Illinois. By Monday morning, the upper wave jaunts east, influencing the southward push of the surface boundary as northwest flow takes over. Rain potential will decrease through Monday morning with skies clearing from west to east. Below normal temperatures are expected with highs in the mid-50s to low-60s. Maples .LONG TERM... (Tuesday through Next Sunday) Issued at 254 PM CDT Sun Apr 24 2022 Long term trends will bring the early week below normal temperatures back to near normal by midweek and potentially above normal later in the week. Though the period starts out dry, rain chance will increase from mid-to-late week. Surface high pressure will build into the region, tucking underneath the base of an upper level trough through the day Tuesday. North- northwest flow will persist from the surface through the mid and upper levels with the 850 mb 0C isotherm bisecting the CWA. This will ensure one more day of below normal temperatures. There could be impacts from the colder morning temperatures, which start out near freezing over northeast Missouri and trend slightly upward to around 40 degrees over southeast Missouri and southwest Illinois. Frost potential remains a concern Tuesday morning with highs only return to the upper 50s to low-60s. Cooler air will extend through Tuesday night, but may not be quite as cold with mid-30s to low-40s. Surface high pressure begins to move east Wednesday as mid/upper ridging builds west to east across the central Plains. This will result in return flow Wednesday, inching temperatures closer to normal (mid-60s to low-70s). Southerly flow and dewpoints in the mid- 30s to low-40s may be enough argument for a slight bump in highs. The reservation is in the south (vs. southwest) wind and recent green-up, lending a bit more of a challenge to over performance. Upper ridging continues to build in from the west from Thursday into next weekend. As this occurs, an upper level shortwave moves east through the upper trough in tandem with mid-level warm air advection. A weak surface low develops over the central Plains, but it holds far enough west, while surface ridging retains enough influence that Thursday's rain potential should remain west of the Mississippi River. Better chances should hold off until late in the week, but guidance diverges on strength and evolution with an increased spread in ensemble data. There is some form of a surface low deepening over the central Plains that ejects into the Upper Midwest. The cold front makes relatively slow southeast progress with plenty of question in the amount of support that will be over the region at any give time. The main theme will be toward more seasonable warmth with some magnitude of shower/thunderstorms potential through the end of the week. Maples && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1009 PM CDT Sun Apr 24 2022 The cold front has shifted south of the region this evening, although showers and thunderstorms continue along and behind the front. There will continue to be a few showers impacting JEF and possibly COU for the next couple of hours, as well as the St Louis metro terminals for the next few hours. Thunder is not likely at any TAF site. There is a chance for some MVFR ceilings in the metro over the next few hours, but even this should disperse as the rain ends and dry air behind the cold front continues to push into the area. Winds pick up a bit out of the northwest tomorrow morning, gusting generally 15 to 20 KT at times. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 24, 6:59 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 659 PM CDT Sun Apr 24 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 659 PM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and a few embedded thunderstorms are expected tonight. Locally heavy rainfall is possible overnight primarily across southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms across parts of the area early Monday morning and again Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:40 AM CDT | Freeze Warning | LSX | Adams, Brown | 29 hr |
| Apr 24, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 30 min |
| Apr 24, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 24 min |
Nearby
Frost Advisories in Missouri, 2022Frost Advisories in Illinois, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.